New York, 2012

Hail and Damaging Winds in New York, June 22, 2012

June 22, 2012 · NWS OKX · 8 events in 4 counties and zones

A passing cold front produced several severe thunderstorms that impacted New York City, Long Island, and portions of the Lower Hudson Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A passing cold front produced several severe thunderstorms that impacted New York City, Long Island, and portions of the Lower Hudson Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 22, 12:52 PM EST, 14 minutes earlier.

Area forecast discussion, Jun 22, 12:52 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
152 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH AND THEN ENTER THE REGION TODAY...WITH
ITS PASSAGE TONIGHT BRINGING AN END TO THE HEAT WAVE. A WEAK TROUGH
MOVES THROUGH THE REGION ON SATURDAY...WITH WEAK HIGH PRESSURE
BUILDING IN FOR SUNDAY. A COLD FRONT THEN PASSES THROUGH THE
REGION MONDAY. A BROAD AREA OF LOW PRESSURE THEN IMPACTS THE
REGION THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOT MUCH CHANGE TO THE FORECAST OTHER THAN SKY
GRIDS...TEMPERATURES AND DEWPOINTS FOR THE NEXT FEW HOURS. LATEST
LAPS TEMP/DEWPOINT DATA ALOFT SUGGEST THAT CURRENT FORECAST HIGHS
COULD BE A DEGREE OR TWO TOO WARM IF ANYTHING...AND SURFACE
DEWPOINTS COULD DROP A COUPLE MORE DEGREES THIS MORNING.
HOWEVER...CLOUD FORECAST IS TRICKY AND IS A FACTOR IN THE EVENTUAL
HIGH TEMPERATURE SPREAD. STILL EXPECTING MOISTURE POOLING NEAR THE
COLD FRONT...SO DEWPOINTS STILL EXPECTED TO RISE BACK A COUPLE
DEGREES THIS AFTERNOON. WILL LEAVE HEAD ADVISORY AS IS.

UPPER RIDGE SLOWLY SLIDES OFFSHORE TODAY...WITH BROAD GREAT LAKES
TROUGH SLOWLY SLIDING EAST AND SHARPENING. AT THE SURFACE...A COLD
FRONT JUST OFF TO THE WEST WILL SLIDE INTO WESTERN PORTIONS OF THE
REGION THIS AFTERNOON AND THEN SLOWLY SLIDE INTO CENTRAL AND
EASTERN PORTIONS OF THE REGION BY THIS EVENING.

ONE MORE HAZY...HOT AND HUMID DAY EXPECTED TODAY. AIR TEMPS
WILL BE A FEW DEGREES LOWER TODAY WITH CONVECTIVE DEBRIS AND
AFTERNOON CONVECTION...BUT DEWPOINTS WILL LIKELY BE A BIT HIGHER
TODAY WITH MOISTURE POOLING AHEAD OF THE COLD FRONT. EXACT HIGHS
WILL BE A BIT TRICKY BASED ON THE EXTENT TO WHICH MID AMD HIGH
CLOUD STREAMING IN THIN OUT AND THEN AFTERNOON CONVECTION
DEVELOPMENT. RAPID HEATING THIS MORNING SHOULD ALLOW TEMPS TO
GENERALLY RISE INTO THE UPPER 80S AND LOWER 90S AREA WIDE. HAVE
EXPANDED HEAT ADVISORY FROM NYC METRO INTO METRO NE NJ WITH HEAT
INDICES AROUND 100 EXPECTED THIS AFTERNOON.

IN TERMS OF CONVECTION...WITH AT LEAST MODERATE INSTABILITY
DEVELOPMENT TODAY...WEAK CAPPING...AND LEE TROUGHING/COLD FRONT
PROVIDING CONVERGENCE/LIFT...BELIEVE LIKELY POPS ARE WARRANTED FOR
THIS AFTERNOON INTO EVENING. MAIN THREAT WILL BE TORRENTIAL
DOWNPOURS AS PWATS POOL TO AROUND 2 INCHES AHEAD OF THE
FRONT...WITH FLASH FLOOD THREAT IN THE PATH OF ANY TRAINING CELLS
ALONG PRE-FRONTAL TROUGH/COLD FRONT.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE IN THIS ENVIRONMENT
WITH STRONG WINDS/WET MICROBURSTS THE MAIN THREAT. BUT WITH MAIN
SHORTWAVE FORCING LAGGING...WEAK LLJ...CONVECTIVE DEBRIS...AND
SHEAR REMAINING MARGINAL UNTIL TONIGHT...PROBABILITY OF A
WIDESPREAD SEVERE EVENT APPEARS LOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
UPPER TROUGH DIGS FROM THE EASTERN GREAT LAKES TOWARDS THE REGION
TONIGHT...WITH THE MODELS IN DECENT AGREEMENT WITH THE COLD FRONT
SLOWLY PUSHING EAST TONIGHT. MODELS IN DECENT AGREEMENT WITH THE
COLD FRONT PUSHING JUST EAST BY SATURDAY MORNING.

DESPITE INCREASING DEEP LAYER SHEAR AND SHORTWAVE/UPPER JET
FORCING...WANING INSTABILITY SHOULD RESULT IN A DIMINISHING SEVERE
THREAT THIS EVENING. OTHERWISE...NUMEROUS SHOWERS AND EMBEDDED
THUNDERSTORMS SLIDE EAST ACROSS THE AREA TONIGHT. MAIN THREAT WILL
BE HEAVY DOWNPOURS.

SHORTWAVE TROUGH EXPECTED TO PIVOT EAST THROUGH THE REGION ON
SATURDAY...WITH SURFACE TROUGH DOING THE SAME. ISOLATED SHRA/TSRA
ACTIVITY POSSIBLE...MAINLY ACROSS FAR NORTHERN AND EASTERN
ZONES...IN THE MORNING/EARLY AFTERNOON WITH RESIDUAL MOISTURE.
RELATIVELY COOLER AND DRIER CONDITIONS EXPECTED ON SATURDAY IN THE
WAKE OF THE COLD FRONT.

DEEP MIXING AND MOSTLY SUNNY SKIES SHOULD ALLOW TEMPS TO RISE
SEVERAL DEGREES ABOVE NORMAL (MID TO UPPER 80S)...BUT MUCH MORE
COMFORTABLE WITH DEWPOINTS IN THE 50S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
DRY AND QUIET CONDITIONS BEGIN THE PERIOD AS HIGH PRESSURE BUILDS IN
FROM THE WEST SAT NIGHT INTO SUNDAY. 925MB TEMPS BRIEFLY DROP DOWN
TO AROUND 17 DEGREES CELSIUS...ALLOWING FOR LOW TEMPS OVERNIGHT SAT
TO RETURN TO NEAR NORMAL IN THE LOWER TO MID 60S. HOWEVER...AS THE
HIGH PUSHES TO THE EAST DURING THE DAY SUNDAY...A STRONG RETURN FLOW
WILL INJECT IN WARMER AND MORE MOIST AIR AHEAD OF AN APPROACHING
COLD FRONT...PUSHING HIGH TEMPS BACK ABOVE NORMAL AND INTO THE LOWER
80S.

LOW PRESSURE TREKKING THROUGH FAR SOUTHERN CANADA WILL DRAG A COLD
FRONT THROUGH THE NORTHEAST ON MONDAY. THE MODELS ARE IN FAIR
AGREEMENT WITH THE PASSAGE MID TO LATE DAY MONDAY. A WEAK UPPER
LEVEL SHORTWAVE BRINGS A VORT MAX OVER THE TRI-STATE AREA SUN
NIGHT...SO CONTINUED CHC POPS IN THE WESTERN HALF...AND SLIGHT CHC
POPS IN THE EASTERN HALF THROUGH THE NIGHT. HAVE INCLUDED CHC
THUNDER FOR THE WESTERN AREAS WHERE INSTABILITY VALUES UP TO 1000
J/KG ARE EXPECTED. THE BEST FORCING HOWEVER LOOKS TO OCCUR DURING
THE DAY MONDAY AS BOTH THE SURFACE FRONT AND ANOTHER STRONGER UPPER
LEVEL LOW MOVE THROUGH THE REGION. THE THREAT FOR THUNDER WAS
INCLUDED FOR THE ENTIRE REGION WITH INSTABILITY VALUES ONCE AGAIN
PUSHING BETWEEN 500 AND 1000 J/KG.

THE SURFACE LOW BECOMES NEARLY STATIONARY...POSITIONED OVER
MAINE...ALLOWING FOR A PERSISTENT IMPACT INTO THE MIDDLE OF THE
WEEK. THIS COMBINED WITH THE NEARLY STATIONARY...AND STRENGTHENING
UPPER LEVEL LOW COULD PRODUCE THE THREAT FOR SHOWERS AND
THUNDERSTORMS INTO THURSDAY. HAVE KEPT SLIGHT CHC POPS IN TO ACCOUNT
FOR THIS. WITH THE MODELS HANDLING THE STRENGTHENING AND TIMING
DIFFERING AFTER TUES...HAVE LOW CONFIDENCE ON TIMING AND THUS
CAPPED POPS AT SLIGHT CHC.

A STRONG NORTHERLY PUSH BEHIND THE FRONT WILL BRING 925MB TEMPS DOWN
TO THE LOWER TEENS...ALLOWING FOR HIGHS AND LOW TO RETURN TO NEAR
NORMAL...AND POSSIBLY EVEN DROPPING SLIGHTLY BELOW NORMAL THROUGH
THE END OF THE WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL REACH THE AREA THIS EVE AND PASS OFFSHORE BY SAT
MRNG.

TSTMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY THRU THE
REMAINDER OF THE AFTN. TEMPO FOR STRONGER TSTMS MAY NEED TO BE
EXTENDED TIL 1Z IN THE METRO AND LATER ERN ARPTS. THIS IS BASED ON
THE FORCING ASSOCIATED WITH THE LINE OF TSTMS DEVELOPING ACROSS
CNTRL PA AS OF 1730Z.

IFR IN HVY RAIN LIKELY IN THE STRONGEST TSTMS. IN ADDITION...WIND
GUSTS IN EXCESS OF 35KT POSSIBLE IN SVR TSTMS. SOME HAIL WILL ALSO
BE POSSIBLE.

SHRA DIMINISH LATE TNGT...BUT THERE WILL STILL BE A TSTM POTENTIAL
AFT 4Z. THE PROBABILITY IS TOO LOW TO INCLUDED IN THE TAFS ATTM.

HIGHER CONFIDENCE AFT 19Z WITH COVERAGE AND INTENSITY INCREASING.

SEA BREEZE HAS PASSED THE SRN COASTS. ALTHOUGH WIND FIELDS ARE
LIGHT OUTSIDE OF TSTMS...OUTFLOW BOUNDARIES AND STORM INTERACTIONS
WILL RESULT IN VRB WIND DIRECTION AT TIMES.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: TSTM OVER STATEN ISLAND COULD IMPACT THE
ARPT BEFORE THE 19Z TEMPO.

KLGA FCSTER COMMENTS: EXACT TIMING OF THE PASSAGE OF THE SEA
BREEZE BOUNDARY IS UNCERTAIN. TSTMS COULD IMPACT THE ARPT BEFORE
THE 19Z TEMPO.

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTM TIMING AND
INTENSITY. VARIABILITY IN THE WIND FIELD CAN BE EXPECTED THRU THIS
AFTN.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTM TIMING AND
INTENSITY.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTM TIMING AND
INTENSITY.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTM TIMING AND
INTENSITY OF TSTM ONSET. ISOLD-SCT CELLS COULD DEVELOP AT ANY
TIME.

OUTLOOK FOR 18Z SAT THROUGH WED...
.SAT-SUN...VFR.
.MON...MVFR OR LOWER POSSIBLE. TSTMS ALSO POSSIBLE.
.TUE...VFR WITH NW FLOW.
.WED...VFR.

&&

.MARINE...
WINDS AND SEAS WILL BE BELOW SCA LEVELS THROUGH SATURDAY. TSTMS ARE
LIKELY THIS AFTERNOON INTO TONIGHT AHEAD OF A COLD FRONT. TORRENTIAL
DOWNPOURS...WIND GUSTS IN EXCESS OF 35 KT...AND FREQUENT LIGHTNING
ARE POSSIBLE IN A FEW OF THESE TSTMS.

SUB-SCA CONDITIONS SUNDAY INTO MONDAY WITH HIGH PRESSURE IMPACTING
THE REGION. AS THE COLD FRONT APPROACHES...WINDS WILL
INCREASE...THOUGH AT THIS TIME...STILL EXPECTING CONDITIONS TO
REMAIN BELOW CRITERIA LEVELS. OCEAN WATERS MAY SEE SEAS 3-4 FT
MONDAY THROUGH MID WEEK WHILE THE OTHER WATERS WILL HAVE 1 FT OR
LESS.

&&

.HYDROLOGY...
BASIN AVG RAINFALL OF 1/2 TO 3/4 OF AN INCH IS FCST FOR THIS AFTN
AND TONIGHT...WITH LOCALIZED HIGHER AMOUNTS IN AREAS AFFECTED BY
CONVECTION. A FLASH FLOODING THREAT EXISTS IN THE PATH OF TRAINING
CONVECTION.

&&

.CLIMATE...
RECORDS FOR TODAY JUNE 22...

..LOCATION.........RECORD HIGH........YEAR.....
CENTRAL PARK NY.........99............1988....
LAGUARDIA NY............99............1988....
KENNEDY NY..............92............1997....
NEWARK NJ..............101............1988....
ISLIP NY................91............1988....
BRIDGEPORT CT...........93............1949....

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ072>075-176-
     178.
NJ...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NJZ006-104-106-
     108.
MARINE...NONE.

&&

SYNOPSIS...NV
NEAR TERM...JC/NV
SHORT TERM...NV
LONG TERM...SEARS
AVIATION...12
MARINE...SEARS/NV
HYDROLOGY...NV
CLIMATE...
Hazardous weather outlook, Jun 22, 2:58 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
358 AM EDT FRI JUN 22 2012

NJZ006-104-106-108-NYZ072>075-176-178-230800-
HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
358 AM EDT FRI JUN 22 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...CAPABLE OF STRONG TO
DAMAGING WIND GUSTS. THE MAIN THREAT WITH ANY CONVECTION WILL BE
TORRENTIAL DOWNPOURS...WITH POTENTIAL FOR FLASH FLOODING IN THE
PATH OF ANY TRAINING CELLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-103-105-107-NYZ067>071-078>081-177-179-230800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
358 AM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...CAPABLE OF STRONG TO
DAMAGING WIND GUSTS. THE MAIN THREAT WITH ANY CONVECTION WILL BE
TORRENTIAL DOWNPOURS...WITH POTENTIAL FOR FLASH FLOODING IN THE
PATH OF ANY TRAINING CELLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-230800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
358 AM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...CAPABLE OF STRONG
WIND GUSTS. THE MAIN THREAT WITH ANY CONVECTION WILL BE DANGEROUS
CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The Brookhaven radar (KOKX), 71 km away, was scanning. The volume nearest the first event began at 18:06 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Nassau

When
June 22, 1:06 PM EST
Where
Nassau County, 0.9 mi E of Great Neck
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
40.778, -73.703

Community Drive was blocked due to a fallen tree near the Long Island Expressway.

Thunderstorm Wind, Richmond

When
June 22, 1:15 PM EST
Where
Richmond County, 1.65 mi ESE of Ft Wadsworth
Measured
50 kt (58 mph) measured gust
Reported by
Public
Coordinates
40.607, -74.044

A 58 mph wind gust was measured midway across the Verrazano-Narrows Bridge.

Thunderstorm Wind, Nassau

When
June 22, 1:35 PM EST
Where
Nassau County, 0.87 mi S of Munsey Park
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.767, -73.683

A tree was reported down on the Northern State Parkway near Manhasset Hills.

Thunderstorm Wind, Nassau

When
June 22, 1:37 PM EST
Where
Nassau County, 0.25 mi ENE of Albertson
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.772, -73.626

Trees were reported down on the Northern State Parkway near exit 30.

Hail, Rockland

When
June 22, 3:55 PM EST
Where
Rockland County, Bardonia
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.120, -74.000

Thunderstorm Wind, Rockland

When
June 22, 3:55 PM EST
Where
Rockland County, 0.95 mi NE of Suffern
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
41.130, -74.137

A large tree was reported down, blocking two lanes of US Route 202 at Lake Road in Ramapo.

Hail, Rockland

When
June 22, 4:00 PM EST
Where
Rockland County, 0.16 mi ENE of West Nyack
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.101, -73.977

Quarter size hail was reported on I-287 near mile marker 20.

Thunderstorm Wind, Westchester

When
June 22, 4:30 PM EST
Where
Westchester County, 1.49 mi E of Amawalk
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
41.280, -73.741

A downed tree was reported to block one lane on State Route 35 east of Orchard Hill Lane.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396027, 396048, 396043, 396044, 396022, 396045, 396026, 396047.